Alert archive / Vermont / Wind Chill Advisories in 2011
Wind Chill Advisory 2, NWS Burlington, VT
NWS Burlington, VT issued this wind chill advisory at Feb 14, 2011, 3:23 PM EST for 10 counties in Vermont; 4 counties in New York. It took effect at Feb 15, 2011, 1:00 AM EST. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Feb 14, 2011, 3:23 PM EST (20:23 UTC)
- In effect from
- Feb 15, 2011, 1:00 AM EST
- Expired
- Feb 15, 2011, 3:49 AM EST
- In force
- 3 hr
- Issued by
- NWS Burlington, VT
Counties Clinton County, NY, Essex County, NY, Franklin County, NY, St. Lawrence County, NY, Addison County, VT, Caledonia County, VT, Chittenden County, VT, Essex County, VT, Franklin County, VT, Lamoille County, VT, Orange County, VT, Orleans County, VT, Rutland County, VT, Washington County, VT
The radar
The Burlington radar (KCXX), 14 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 8.4 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1669 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 332 m²/s²
- 0-3 km storm-relative helicity
- 300 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
556 WWUS41 KBTV 142023 WSWBTV URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BURLINGTON VT 323 PM EST MON FEB 14 2011 NYZ029>031-034-VTZ003-004-006>008-010-012-016>019-151000- /O.NEW.KBTV.WC.Y.0002.110215T0600Z-110215T1500Z/ SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-ORLEANS-ESSEX-LAMOILLE-CALEDONIA-WASHINGTON-ORANGE- WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON- EASTERN RUTLAND- INCLUDING THE CITIES OF...STAR LAKE...SARANAC LAKE... TUPPER LAKE...DANNEMORA...LAKE PLACID...NEWPORT...ISLAND POND... JOHNSON...STOWE...ST. JOHNSBURY...MONTPELIER...BRADFORD... RANDOLPH...SPRINGFIELD...WHITE RIVER JUNCTION...ENOSBURG FALLS... RICHFORD...UNDERHILL...BRISTOL...RIPTON...EAST WALLINGFORD... KILLINGTON 323 PM EST MON FEB 14 2011 ...WIND CHILL ADVISORY IN EFFECT FROM 1 AM TO 10 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 10 AM EST TUESDAY. * LOCATIONS...THE NORTHERN ADIRONDACKS OF NEW YORK...AND PORTIONS OF EASTERN VERMONT...INCLUDING THE WESTERN SLOPES OF THE GREEN MOUNTAINS. * HAZARD TYPES...DANGEROUSLY COLD WIND CHILLS. * WIND CHILL READINGS...AS LOW AS 30 BELOW DUE TO TEMPERATURES 5 BELOW TO 5 ABOVE ZERO...AND NORTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 40 MPH. * TIMING...AS A COLD FRONT PASSES THROUGH THE REGION THIS EVENING... TEMPERATURES WILL TURN SHARPLY COLDER OVERNIGHT...WITH WINDS REMAINING STRONG AND GUSTY. * IMPACTS...FROSTBITE WILL FORM ON EXPOSED SKIN IN AS LITTLE AS 30 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$ LAHIFF
1 follow-up statement
093 WWUS41 KBTV 150849 WSWBTV URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BURLINGTON VT 349 AM EST TUE FEB 15 2011 NYZ029>031-034-VTZ003-004-006>008-010-012-016>019-151000- /O.CAN.KBTV.WC.Y.0002.000000T0000Z-110215T1500Z/ SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-ORLEANS-ESSEX-LAMOILLE-CALEDONIA-WASHINGTON-ORANGE- WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON- EASTERN RUTLAND- INCLUDING THE CITIES OF...STAR LAKE...SARANAC LAKE... TUPPER LAKE...DANNEMORA...LAKE PLACID...NEWPORT...ISLAND POND... JOHNSON...STOWE...ST. JOHNSBURY...MONTPELIER...BRADFORD... RANDOLPH...SPRINGFIELD...WHITE RIVER JUNCTION...ENOSBURG FALLS... RICHFORD...UNDERHILL...BRISTOL...RIPTON...EAST WALLINGFORD... KILLINGTON 349 AM EST TUE FEB 15 2011 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS CANCELLED THE WIND CHILL ADVISORY FOR THE NORTHERN ADIRONDACKS OF NEW YORK...AND PORTIONS OF EASTERN VERMONT...INCLUDING THE WESTERN SLOPES OF THE GREEN MOUNTAINS. LACK OF STRONG WINDS ACROSS THE ADIRONDACKS THIS MORNING...COMBINED WITH PERSISTENT CLOUD COVER OVER IN VERMONT...WILL KEEP WIND CHILL NUMBERS BELOW ADVISORY CRITERIA. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this wind chill advisory went out at Feb 14, 12:49 PM EST, 2 hours 34 minutes earlier.
Area forecast discussion, Feb 14, 12:49 PM EST, 2 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 1249 PM EST MON FEB 14 2011 .SYNOPSIS... A LOW PRESSURE SYSTEM WILL MOVE EAST ACROSS QUEBEC TODAY AND TONIGHT BRINGING PRECIPITATION TO THE AREA. HIGH PRESSURE THEN BUILDS OVER THE NORTH COUNTRY GOING INTO MIDWEEK...FOLLOWED BY ANOTHER WEATHER SYSTEM TOWARDS THE END OF THE WEEK. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... AS OF 1006 AM EST MONDAY...MADE A FEW MINOR ADJUSTMENTS TO THE GOING FORECAST THE TWEAK CURRENT TEMPS TO BETTER REFLECT CURRENT OBS...AND ALSO TO DELAY HIGHER POPS ACROSS EASTERN VERMONT. A FEW LIGHT RAIN SHOWERS MOVING THROUGH MAINLY NORTHERN NEW YORK THIS MORNING WITH LITTLE PRECIP OCCURRING ACROSS VERMONT. FEEL FOR MUCH OF THE REMAINDER OF THE MORNING PRECIPITATION WILL BE FAIRLY SPOTTY...THUS NOT JUSTIFYING LIKELY POPS. DO FEEL THOUGH AS THE COLD FRONT COMES THROUGH THIS AFTERNOON PRECIP WILL BECOME MORE WIDESPREAD SO HAVE KEPT LIKELY TO CAT POPS FOR THIS AFTERNOON AND EVENING. PREVIOUS DISCUSSION FROM 323 AM...WX FEATURE TO AFFECT THE NORTH COUNTRY THRU TNGT WILL BE SFC LOW WHICH IS CURRENTLY MVG E ALONG THE NORTHERN PORTIONS OF THE GREAT LKS REGION. MDL TRACK CONTINUES TO SHOW LOW WILL PASS TO OUR NORTH. THIS IS GOING TO PUT ENTIRE CWA INTO THE WARM SECTOR FOR MUCH OF EVENT. TEMPS ALREADY OVER THE NE INTO THE 30S FOR MANY ZONES...W/ AREAS EAST OF THE GREENS HOVERING IN THE TEENS/20S. THIS IS DUE TO THE FACT THAT SSW WINDS HAVE NOT PUSHED INTO THE AREA YET...BUT WILL THIS MORNING. LOOKING FOR OVERALL HIGHS TO BE A FEW DEGREES HIR THAN MANY OVERNGT LOWS OF THE 30S. UPSTREAM OBS SHOW TEMPS NEAR 40F. AS PRECIP BEGINS TO WIND UP...EXPECTING A RW/SW MIX THRU MUCH OF THE DAY...ESPECIALLY IN VALLEY LOCALES. HIR ELEV WILL BE A BIT COOLER WHICH IS WHERE ANY SNOW ACCUM TO MAINLY OCCUR DURING THE DAY WHERE UP TO AN INCH IS POSSIBLE. ALL AREAS WILL SEE TRANSITION OVER TO ALL -SW AS SFC LOW SHIFTS EAST...THUS PUTTING CWA UNDER NORTHERLY FETCH WHICH ALLOWS FOR INCR CAA. SOME GUSTS ALSO POSSIBLE OVERNGT DUE TO TIGHT GRADIENT FROM EXITING LOW AND APPROACHING RIDGE FROM THE WEST. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH WEDNESDAY/... AS OF 323 AM EST MONDAY...SFC HIGH PRESSURE WILL TRANSITION ITSELF THRU THE NORTHEAST REGION TUES THRU WED. RIDGE WILL SHIFT EAST DURING THE DAY TUESDAY... CRESTING OVER THE AREA BY TUES NGT. RIDGE THEN SLIDES S AND E OF THE CWA ON WEDNESDAY. FOR TUESDAY...ANY REMAINING PRECIP OVER NE VT FOR A FEW HRS IN THE MORNING...WILL SHIFT TO NICE DAY AREA-WIDE. NORTHERLY FETCH EXPECTED TO SUBSIDE AS WELL DURING THE DAY BFR GOING LGT/VAR AS RIDGE CRESTS OVER AREA. CD AIR MASS OVER CWA TUES ACCOMPANYING SFC RIDGE WITH 850 TEMPS -12C TO -16C WILL KEEP HIGHS IN THE LOW TEENS AT BEST. WITH CLR SKIES TUES NGT...RADIATIONAL COOLING WILL ALLOW FOR TEMPS TO DROP AFT SUNSET DESPITE INCR WAA W/ INCR OF WSW WINDS. 850 TEMPS OF FOR WED...WITH RIDGE SLIDING S AND E OF AREA...WSW FLOW WORKS INTO MUCH OFF THE NORTH COUNTRY. WAA PUSH W/ 850 TEMPS NEAR 0C...WILL ALLOW FOR DAYTIME HIGHS TO REACH INTO THE 30S FOR MOSTS ZONES...W/ SOME AREAS SEEING 40F. MDLS BRING WK TROUGH/FRNTL BOUNDARY CLOSE TO N NY ZONES ON WED. WILL PUT IN SL CHANCE POPS FOR -RW/-SW...W/ EMPHASIS IN THE ST LAW VALLEY. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... AS OF 405 AM EST MONDAY...A HIGH PRESSURE AREA WILL LIE OFF THE MID ATLANTIC COAST AND ACT AS A BERMUDA AND BRING MILDER AIR INTO THE REGION THURSDAY AND FRIDAY WITH HIGHS IN THE 40S. WILL FOLLOW ECMWF IDEA AND GO WITH A DRY FORECAST FOR WEDNESDAY NIGHT AND THURSDAY. GFS AND ECMWF MODELS SHOW A WARM FRONT WILL APPROACH THE REGION THURSDAY NIGHT AND EARLY FRIDAY. WILL GO WITH CHANCE POPS THURSDAY NIGHT FOR RAIN SHOWERS. COULD SEE SOME POCKETS OF FREEZING RAIN ACROSS EASTERN VERMONT AND IN THE VALLEYS OF THE ADIRONDACKS LATE THURSDAY NIGHT AS TEMPERATURES WILL BE AT OR SLIGHTLY BELOW FREEZING... AND 850 MB TEMPERATURES WILL RANGE FROM PLUS 2C TO PLUS 4C ACROSS THE REGION THURSDAY NIGHT. SOME OF THESE POCKETS OF FREEZING RAIN WILL LINGER INTO EARLY FRIDAY MORNING...BEFORE CHANGING TO PLAIN RAIN SHOWERS. GFS AND ECMWF MODELS BOTH SHOW A COLD FRONT WILL MOVE THROUGH THE REGION FRIDAY NIGHT...SO EXPECTING RAIN SHOWERS TO CHANGE TO SNOW SHOWERS FRIDAY NIGHT AS COLDER AIR WORKS INTO THE REGION. WILL KEEP IN A CHANCE OF SNOW SHOWERS ACROSS THE REGION ON SATURDAY. A RIDGE OF HIGH PRESSURE WILL BUILD INTO THE REGION SATURDAY NIGHT. MODELS DIFFER ON SUNDAY...WITH THE GFS HAVING A RIDGE OF HIGH PRESSURE OVER THE REGION...WHILE THE ECMWF MODEL WANTS TO BRING SOME LIGHT SNOW TO THE REGION ON SUNDAY...AS A LOW PRESSURE AREA MOVES EAST OFF THE MID ATLANTIC COAST. FEEL THE ECMWF IS AN OUTLIER WITH THIS AND WILL STICK WITH THE GFS MODEL WHICH HAS HIGH PRESSURE OVER THE REGION ON SUNDAY. THIS ALSO FITS PREVIOUS CONTINUITY AND HPC MANUAL GUIDANCE ON THIS. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... THROUGH 18Z TUESDAY...A LOW PRESSURE SYSTEM PASSING JUST TO OUR NORTH THIS AFTERNOON AND EVENING WILL BRING A COLD FRONT INTO THE AREA...BETWEEN 21Z AND 23Z IN NEW YORK AND BETWEEN 22Z AND 02Z ACROSS VERMONT. WINDS WILL SWITCH FROM SOUTHWEST TO NORTHWEST WITH THE PASSAGE OF THE FRONT WITH GUSTS IN THE 25 TO 30 KNOT RANGE EXPECTED. ALSO ASSOCIATED WITH THE FRONT WILL BE A BAND OF PRECIPITATION THAT WILL BEGIN AS RAIN...BUT QUICKLY CHANGE TO SNOW AS COLDER AIR MOVES IN. CEILINGS AND VISIBILITIES WILL QUICKLY LOWER INTO THE MVFR/IFR CATEGORY...GENERALLY BETWEEN 21Z AND 03Z...BEFORE IMPROVING BACK INTO THE VFR CATEGORY AFTER 06Z. OUTLOOK 18Z TUESDAY THROUGH FRIDAY... MAINLY VFR THROUGH THE ENTIRE PERIOD. && .EQUIPMENT... AS OF 738 AM EST MONDAY...THE WIND SENSOR AT THE AUTOMATED SURFACE OBSERVING SYSTEM AT THE KNAPP STATE AIRPORT IN BARRE- MONTPELIER VERMONT (KMPV) REMAINS OUT OF SERVICE AT THIS TIME. NO ESTIMATE IS AVAILABLE AT THIS TIME AS TO WHEN THE WIND SENSOR WILL BE RESTORED TO SERVICE. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...NONE. NY...NONE. && SYNOPSIS...JN NEAR TERM...LAHIFF/JN SHORT TERM...JN LONG TERM...WGH AVIATION...EVENSON/WGH EQUIPMENT...WFO BTV
Hazardous weather outlook, Feb 14, 4:40 AM EST, 10 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 440 AM EST MON FEB 14 2011 NYZ026>031-034-035-087-VTZ001>012-016>019-150945- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA- WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR- EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND- 440 AM EST MON FEB 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT. LOW PRESSURE WILL MOVE THROUGH THE REGION TODAY AND TONIGHT. PRECIPITATION WILL LIKELY BEGIN A MIX OF RAIN AND SNOW...BEFORE CHANGING TO ALL SNOW RIGHT AROUND THE EVENING RUSH HOUR. ANY AFTERNOON SNOWFALL COMBINED WITH SHARPLY FALLING TEMPERATURES TOIGHT WILL CREATE THE POTENTIAL FOR HAZARDOUS ROADWAYS...WITH AREAS OF ICE LIKELY TO FORM. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Wind Chill Advisories in Vermont, 2011Wind Chill Advisories in New York, 2011Every wind chill advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.